MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-P STD STEM SIZE 1; HIP FEMORAL STEM CEMENTLESS

MEDACTA INTERNATIONAL SA STEM: QUADRA-P STD STEM SIZE 1; HIP FEMORAL STEM CEMENTLESS
Model Number 01.12.121
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 09/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 26-sep-2022.Lot 2010672: (b)(4) items manufactured and released on 27-jan-2021.Expiration date: 2026-01-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported case during the period of review.Clinical evaluation performed by medical affairs department: revision 6 months after the index tha in a overweight patient.The patient reported pain and according to report, the pain was due to lack of osteointegration.From the radiographic images, the position of the acetabular cup appears to be suboptimal.We cannot tell if this is the result of post-surgery migration or the surgeon's choice: in the latter case, no explanation for this decision was supplied.Additionally, the stem is undersized and in pronounced varus position which may be not of help given the high weight of the patient.In these conditions, primary stability may be severly challenged and osteointegration may become more unlikely.No reason to suspect faulty implants.Preliminary investigation performed by r&d department: looking at the images attached to the complaint it is visible that the explanted stem is covered with patient blood.It is not possible to evaluate if the coating has been absorbed by patient bone or not.Some signs and scratches are present on the neck surface probably due to revision surgery.It is not possible to determine the root cause of reported pain and incorrect osteointegration.
 
Event or Problem Description
At about 6 months after the primary surgery, the patient came in reporting hip pain probably due to lacking of osteointegration.Stem and head were revised and the surgery was completed successfully.

Brand Name
STEM: QUADRA-P STD STEM SIZE 1
Common Device Name
HIP FEMORAL STEM CEMENTLESS
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15615073
Report Number3005180920-2022-00772
Device Sequence Number5911972
Product Code LZO
UDI-Device Identifier07630040720427
UDI-Public07630040720427
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K181254
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/18/2026
Device Model Number01.12.121
Device Catalogue Number01.12.121
Device Lot Number2010672
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2022
Initial Report FDA Received Date10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight105 KG
Patient RaceWhite